Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 9, 2014, 11:21 AM CDT for Maverick County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2014, 11:21 AM CDT (16:21 UTC)
- Expired
- May 9, 2014, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 55 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 4.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2819 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
015
WWUS84 KEWX 091621
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT FRI MAY 9 2014
TXZ217-091700-
MAVERICK-
1121 AM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK COUNTY UNTIL NOON CDT...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NORMANDY...OR 8 MILES SOUTH OF QUEMADO...
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EAGLE PASS...
PALOMA...
DARLING...
LAUGHLIN AFB AUX FIELD...
SECO MINES...
ELM CREEK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2869 10052 2874 10052 2877 10055 2881 10055
2883 10059 2888 10061 2891 10065 2895 10066
2908 10027 2867 10016
TIME...MOT...LOC 1621Z 257DEG 22KT 2884 10058
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 9, 6:35 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 9, 6:35 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 AM CDT FRI MAY 9 2014 .AVIATION...MVFR CONDITIONS CURRENTLY DOMINATE THE REGION THIS MORNING...WITH SLIGHTLY HIGHER CIGS TO THE WEST. A FEW SHOWERS HAVE POPPED UP AROUND KDRT SO HAVE ADDED TEMPO TSRA FOR POSSIBLE THUNDER CLAP. WINDS PICK UP A BIT AFTER SUNRISE...BUT REMAIN 10 TO 15KTS WITH MINIMAL GUSTING. CLOUD COVER AGAIN HAS HARD TIME MIXING OUT TODAY...INSTEAD LIFTING ABOVE 3000 LATER IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE FORECAST DURING THE DAY TODAY...WITH PROB30 GROUPING COVERING THE RAINFALL. LOW CLOUDS EXPECTED AGAIN TONIGHT WITH LIGHTER WINDS. && .PREV DISCUSSION... /ISSUED 357 AM CDT FRI MAY 9 2014/ SHORT TERM (TODAY THROUGH SATURDAY)... SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE OVER NORTHERN VAL VERDE COUNTY AND NEAR THE MOIST LOW LEVEL JET ACROSS CENTRAL TEXAS EARLY THIS MORNING. THIS IS A PREVIEW OF CONVECTIVE ACTIVITY FOR TODAY INTO THIS EVENING. AN UPPER LEVEL TROUGH CURRENTLY OVER NORTHERN MEXICO WEST OF THE BIG BEND WILL MOVE ACROSS SOUTHERN TEXAS TODAY INTO THIS EVENING. DAYTIME HEATING AND UPWARD FORCING FROM THE DRYLINE AND TROUGH WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. INITIALLY...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE EDWARDS PLATEAU AND HILL COUNTRY AND THEN MOVE ACROSS REMAINDER OF SOUTH CENTRAL TEXAS AS THE LOW LEVEL JET STRENGTHENS. INSTABILITY...HIGH CAPES...AND SHEAR MAKE ISOLATED STRONG TO SEVERE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS. SHOWERS AND THUNDERSTORMS END WITH THE PASSAGE OF THE TROUGH BY MIDNIGHT. ZONAL FLOW ALOFT WILL MAKE FOR FAIR WEATHER ON SATURDAY AFTER MORNING LOW CLOUDS. TEMPERATURES WILL BE NEAR TO ABOVE AVERAGE IN THE SHORT-TERM. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... CONTINUED ZONAL FLOW KEEPS MAINLY FAIR WEATHER ON SUNDAY. SOME THUNDERSTORMS OVER THE SERRANIAS DEL BURRO MAY CROSS THE RIO GRANDE VALLEY SUNDAY EVENING. ANOTHER UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS EARLY NEXT WEEK SENDING A COLD FRONT THROUGH SOUTH CENTRAL TEXAS. THE GFS BRINGS THE FRONT ACROSS SOUTH CENTRAL TEXAS MONDAY AFTERNOON INTO EVENING WITH THE TROUGH EARLY TUESDAY. HOWEVER...THE OTHER MODELS BRING THE FRONT ACROSS ON TUESDAY WITH THE TROUGH EARLY WEDNESDAY...EXCEPT THE NAVGEM LATE WEDNESDAY. EXPECT SHOWERS AND THUNDERSTORMS ALONG THE FRONT AND AHEAD OF THE TROUGH. WITH A PROGRESSIVE FLOW PREVAILING THIS SEASON WILL FAVOR THE GFS...HOWEVER...EXTEND RAIN CHANCES THROUGH THE DAY ON TUESDAY DUE TO THE OTHER MODELS BEING SLOWER. LATER FORECASTS MAY HAVE TO EXTEND RAIN CHANCES INTO TUESDAY NIGHT AND WEDNESDAY SHOULD THE OTHER MODELS VERIFY. ABOVE AVERAGE TEMPERATURES ON SUNDAY INTO MONDAY TURN WELL BELOW AVERAGE TUESDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 71 90 73 91 / 30 20 - - - AUSTIN BERGSTROM INTL AIRPORT 90 70 90 72 90 / 30 30 - - - NEW BRAUNFELS MUNI AIRPORT 90 70 91 72 91 / 30 30 - - - BURNET MUNI AIRPORT 88 69 88 71 89 / 30 20 - - - DEL RIO INTL AIRPORT 96 72 97 74 97 / 30 10 - - - GEORGETOWN MUNI AIRPORT 88 69 87 72 89 / 30 20 - - - HONDO MUNI AIRPORT 90 70 94 73 95 / 30 30 - - - SAN MARCOS MUNI AIRPORT 90 70 90 72 90 / 30 30 - - - LA GRANGE - FAYETTE REGIONAL 87 72 88 73 89 / 30 30 10 10 10 SAN ANTONIO INTL AIRPORT 91 71 93 73 93 / 30 30 - - - STINSON MUNI AIRPORT 91 71 93 73 94 / 30 30 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...64
Hazardous weather outlook, May 9, 5:37 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT FRI MAY 9 2014 TXZ171>173-183>194-202>209-217>225-228-101100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 537 AM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON FOR THE HILL COUNTRY, AND LATER THIS EVENING FOR POINTS FURTHER SOUTH AND EAST. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 9, 10:16 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 AM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL LEAKEY 29.72N 99.76W
05/09/2014 E0.70 INCH REAL TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1400390
SBSLocal storm report, May 9, 10:19 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 AM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 2 ENE LEAKEY 29.73N 99.73W
05/09/2014 E0.25 INCH REAL TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400391
SBSLocal storm report, May 9, 10:39 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 AM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL LOST MAPLES STATE PARK 29.84N 99.59W
05/09/2014 E0.25 INCH BANDERA TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1400392
SBSLocal storm report, May 9, 10:45 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 AM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 2 NNW VANDERPOOL 29.76N 99.56W
05/09/2014 E1.00 INCH BANDERA TX PUBLIC
PUTTING VEHICLES UNDER CARPORTS TO PROTECT FROM LARGE
HAIL
&&
EVENT NUMBER EWX1400393
SBSSpecial weather statement, May 9, 11:16 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1116 AM CDT FRI MAY 9 2014 TXZ186-187-189-204>206-091700- BANDERA-BEXAR-COMAL-KENDALL-KERR-MEDINA- 1116 AM CDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN COMAL...EASTERN BANDERA...NORTHWESTERN BEXAR...EXTREME NORTHEASTERN MEDINA... SOUTHEASTERN KERR AND KENDALL COUNTIES UNTIL NOON CDT... AT 1114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MEDINA...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BANDERA... COMFORT... BOERNE... CAMP VERDE... CENTER POINT... BANDERA FALLS... CYPRESS CREEK... PIPE CREEK... NELSON CITY... WARING... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3013 9862 2966 9855 2964 9927 2998 9932 TIME...MOT...LOC 1616Z 264DEG 40KT 2982 9916
Special weather statement, May 9, 11:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT FRI MAY 9 2014
TXZ217-091700-
MAVERICK-
1121 AM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK COUNTY UNTIL NOON CDT...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NORMANDY...OR 8 MILES SOUTH OF QUEMADO...
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EAGLE PASS...
PALOMA...
DARLING...
LAUGHLIN AFB AUX FIELD...
SECO MINES...
ELM CREEK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2869 10052 2874 10052 2877 10055 2881 10055
2883 10059 2888 10061 2891 10065 2895 10066
2908 10027 2867 10016
TIME...MOT...LOC 1621Z 257DEG 22KT 2884 10058The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| May 8, 7:32 PM CDT | Areal Flood Advisory | EWX | Burnet | 118 min |
| May 8, 7:44 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
| May 8, 8:18 PM CDT | Special Weather Statement | EWX | Williamson | 27 min |
| May 8, 8:55 PM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| May 9, 2:18 AM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| May 9, 3:34 AM CDT | Special Weather Statement | EWX | Sutton | 41 min |
| May 9, 7:24 AM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 9, 7:52 AM CDT | Special Weather Statement | EWX | Edwards | 23 min |
| May 9, 8:17 AM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| May 9, 8:19 AM CDT | Special Weather Statement | EWX | Edwards | 26 min |
| May 9, 9:05 AM CDT | Special Weather Statement | EWX | Real | 40 min |
| May 9, 9:08 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 52 min |
| May 9, 9:30 AM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| May 9, 10:04 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 41 min |
| May 9, 10:41 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 34 min |
| May 9, 11:16 AM CDT | Special Weather Statement | EWX | Bandera, Kendall | 44 min |
| May 9, 11:59 AM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| May 9, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Kendall | 49 min |
| May 9, 12:14 PM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| May 9, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 48 min |
| May 9, 12:45 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 45 min |
| May 9, 12:51 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 9, 12:57 PM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| May 9, 12:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 47 min |
| May 9, 1:00 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Hays | 45 min |
| May 9, 1:09 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 51 min |
| May 9, 1:34 PM CDT | Areal Flood Advisory | EWX | Karnes | 116 min |
| May 9, 1:41 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Wilson | 49 min |
| May 9, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Hays, Travis | 45 min |
| May 9, 1:46 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 44 min |
| May 9, 2:02 PM CDT | Special Weather Statement | EWX | Frio, Medina | 43 min |
| May 9, 2:17 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Gonzales, Wilson | 43 min |
| May 9, 2:43 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 47 min |
| May 9, 2:49 PM CDT | Special Weather Statement | EWX | Bexar, Wilson | 41 min |
| May 9, 2:53 PM CDT | Special Weather Statement | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 52 min |
| May 9, 3:06 PM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| May 9, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 42 min |
| May 9, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 47 min |
| May 9, 3:30 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 60 min |
| May 9, 3:54 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 2 hr |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.